Alert archive / New York / Flash Flood Warnings in 2005
Flash Flood Warning 32, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jun 29, 2005, 8:26 PM EDT for Schoharie County, New York. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2005, 8:26 PM EDT (00:26 UTC)
- Expired
- Jun 30, 2005, 12:30 AM EDT
- In force
- 4 hr
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Schoharie County, NY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1129 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KALY 300029
FFWALY
NYC095-300430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
826 PM EDT WED JUN 29 2005
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK
* UNTIL 1230 AM EDT
* AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THREE TO FOUR INCHES HAD FALLEN OVER THE AREA ABOUT 5 MILES
SOUTHWEST OF MIDDLEBURG....WITH A MUCH WIDER AREA OF ONE TO THREE
INCHES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHARON
SPRINGS...SCHOHARIE...RICHMONDVILLE...COBLESKILL AND CENTRAL
BRIDGE.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE AND
FLASH FLOODING IS LIKELY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4252 7469 4244 7461 4236 7443 4237 7426
4270 7417 4278 7435 4282 7464
$$
GJM1 follow-up statement
000
WGUS71 KALY 300429
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1229 AM EDT THU JUN 30 2005
NYC095-300449-
SCHOHARIE NY-
1229 AM EDT THU JUN 30 2005
...THE FLASH FLOOD WARNING FOR SCHOHARIE COUNTY EXPIRES AT 1230 AM
EDT...
LAT...LON 4252 7469 4244 7461 4236 7443 4237 7426
4270 7417 4278 7435 4282 7464
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 4:40 PM EDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jun 29, 4:40 PM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 440 PM EDT WED JUN 29 2005 ZONES ARE A TOUCH LATE DUE TO GFE PROBLEMS. OTHER PRODUCTS SHORTLY. .SYNOPSIS...A WEAK COLD FRONT NORTHWEST OF ALBANY AND AN UPPER LEVEL DISTURBANCE TO THE SOUTHEAST WILL BE THE FOCUSING MECHANISMS FOR THUNDERSTORM DEVELOPMENT TONIGHT. THE AIR WILL REMAIN VERY HUMID THROUGH FRIDAY SO ANY STORM COULD PRODUCE LOCALLY TORRENTIAL RAIN. ON THURSDAY...WE WILL BE DEALING WITH WIDELY SCATTERED AIR MASS THUNDERSTORMS. A STRONGER COLD FRONT IS FORECAST TO CROSS THE REGION LATE FRIDAY AND COULD BRING MORE NUMEROUS THUNDERSTORMS. AFTER THE COLD FRONT GOES THROUGH...DRIER AIR WILL TAKE HOLD. .SHORT TERM (TODAY THROUGH FRIDAY NIGHT)...A SEVERE OUTBREAK HAS TAKEN PLACE ACROSS OUR REGION EARLIER TODAY. THE REMNANTS OF AN MCS ...THE AFOREMENTIONED SHORT WAVE AND DAYTIME HEATING APPEAR TO BE THE CULPRITS. ALL WILL SLOWLY DISSIPATE DURING THE EVENING AS WHAT IS LEFT OF THE FRONT WASHES OUT ACROSS OUR REGION. HOWEVER...MORE TRAINING OF CELLS AND THE VERY MOIST AIR MASS HAS PROMPTED US TO ISSUED A FLASH FLOOD WATCH THROUGH THIS EVENING. EVEN AFTER THAT...WE MIGHT BE LEFT WITH A ROGUE CELL OR TWO...SO WILL KEEP AT LEAST A SLIGHT CHANCE IN OVERNIGHT. WENT A LITTLE HIGHER THAN ALL MACHINE GUIDANCE FOR OVERNIGHT LOWS AS IT APPEARS TDS WILL REMAIN AROUND 70. THURSDAY...THE RIDGE BUILDS BACK INTO AREA. NAM MODEL SOUNDINGS SHOW A DECENT CAP. HOWEVER...THE GFS SHOWS LESS. THE MET POPS ARE NIL WHILE THE GFS ONES ARE HIGH CHC/LIKELY WILL LEAN WITH THE LOWER NAM...BUT GIVEN THE FACT THE MODEL HAS STARTED OFF WITH PWS 0.10-.20 TOO LOW...WILL KEEP A SLIGHT CHANCE FROM ALBANY N AND W. FURTHER SOUTH...BOTH MODELS INDICT ANOTHER WEAKER SHORT WAVE SO WILL GO HIGHER (CHANCES) SOUTH AND EAST. WILL GO WITH THE HIGHER MET NOS AS I EXPECT A FAIR AMOUNT OF SUNSHINE. WILL GO A LITTLE LESS THAN 90...BUT IT WOULD NOT TAKE MAKE MUCH TO REACH IT AND MAKE HISTORY (9 DAYS 90 OR HIGHER IN JUNE WHICH WOULD BREAK THE OLD RECORD OF 8). ISOLATED TO WIDELY SCATTERED CELLS AT MOST THURSDAY NIGHT. FRIDAY AND FRIDAY NIGHT...FINALLY...A RELATIVELY STRONG COLD FRONT SHOULD BRING END TO HEAT AND HUMIDITY. IT WILL BRING OUR BEST THREAT OF SEVERE WEATHER. 850 MB FLOW STRENGTHENS TO NEAR 30 KTS AND 70-90 KT 250 MB APPROACHES LATE FRIDAY WITH MODEST DIVERGENCE PROGGED OVER MUCH OF THE AREA AT 00Z SATURDAY. THE LATE ARRIVAL OF FRONT SHOULD ALLOW FOR PLENTY OF HEATING. SPC CONTINUES A DAY3 SLIGHT RISK. WENT WITH THE WARMER MET READINGS. && .LONG TERM (SATURDAY THROUGH MONDAY)...THE NAM IS SLOWER BRINGING THE FRONT THROUGH AND IN FACT WOULD IMPLY AT LEAST INDICATE SOME CHANCES OF RESIDUAL CONVECTION INTO SATURDAY. HPC LEANS WITH THE FASTER MORE PROGRESSIVE GFS WHICH IS SUPPORTED BY OTHER MODELS. WE WILL FOLLOW LEAD AND KEEP A NICE DAY SATURDAY WITH PERHAPS A FEW MORE CLOUDS. STELLAR WEATHER ON TAP FOR SUNDAY. BY MONDAY...AS THE HIGH PRESSURE CENTER MOVES TO OUR SOUTH AND EAST...A SOUTHERLY WIND WILL BEGIN TO BRING INCREASING HEAT AND HUMIDITY BACK INTO OUR REGION. && .AVIATION...BULK OF SHRA/TSRA ARE ASSOCIATED WITH 500/700HPA TROF THAT WAS WITH OVERNIGHT MVC. THIS LINE HAS MOVED E OF MOST OF FCA AND RGN IS UNDER LARGE SCALE SUBSIDENCE BEHIND TROF. SCT-BKN035-050 WITH AOA SCT-BKN080 FROM CONVECTIVE DEBRIS IS MAIN CLOUD ISSUES OVER FCA FOR AFTN AS GENERALLY VFR AND MVFR CONDITIONS PERSIST. ODDS OF TSRA AT ANY OF THE TERMINAL SITES IS MINIMAL...ALTHOUGH FOR A VARIETY OFF REASONS THEY WILL BE SCT ABOUT THE RGN INTO THE EVENING. DURING EVENING CDFNT DROPPING SE FM ST LAWRENCE VLY TRIGGERING SCT -SHRA/TSRA. THESE ARE BEING RESTRAINED IN THE DVM BEHIND 500/700 HPA TROF ATTM. ANOTHER WK SHORT WV MOVING INTO WNY/WPA. OVERNIGHT WK CDFNT WILL DROP SE ACROSS RGN...AND DRIER AIR MASS WILL FOLLOW. LATE NIGHT WILL STILL SEE HZ AND MVFR AND CON LOW CLDS IN MID HUDSON VALLEY. LOW LEVEL MOISTURE WILL LINGER IN SE NY INTO THU MORNING...AS WILL ASSOCIATED MVFR CONDITIONS THERE...OTHERWISE AFTER AM CLDS AND FOG GENERAL VFR CONDITIONS AFT 13Z THU. && .FIRE WEATHER...NO PROBLEMS EXPECTED AS RELATIVE HUMIDITIES RUN NEARLY 100 PERCENT BY NIGHT...AND DROPPING TO NO LOWER THAN 40-50 PERCENT EACH AFTERNOON THROUGH FRIDAY. THERE WILL BE WIDELY SCATTERED THUNDERSTORMS AROUND TOMORROW AND MORE NUMEROUS ONES ON FRIDAY...BUT THEY WILL PRODUCE LOCALLY HEAVY RAINFALL AND CERTAINLY LITTLE IF ANY DRY LIGHTNING. && .HYDROLOGY...SLOW MOVING AND MOISTURE LOADED THUNDERSTORMS RESULTED IN SEVERAL COUNTIES HAVE FLASH FLOODING WARNING EVENTS TODAY...NAMELY WINDHAM...DUTCHESS AND BERKSHIRE COUNTIES. MEANWHILE...MOST OF THE CWA HAD A LOT LESS RAINFALL. NEVERTHELESS...MORE CONVECTION IS FIRING ACROSS THE REGION TO THE N AND W OF KALB AS WELL AS OUR SOUTHERN ZONES. GIVEN THE INCREDIBLY MOIST AIR (PWS AROUND 2.00) AND THE SLOW MOVING AND TRAINING NATURE OF THE STORMS...WE WENT AHEAD AND PUT OUT A FLASH FLOOD WATCH FOR THE ENTIRE CWA UNTIL MIDNIGHT. AFTER THAT...ANY CELLS THAT DO FORM SHOULD BE VERY ISOLATED AND NOT QUITE AS MOISTURE LOADED. THE SAME HOLD TRUE FOR TOMORROW AS PWS SHOULD DROP A LITTLE. MORE ORGANIZED STORMS WILL LIKELY FIRE UP ON FRIDAY BUT THESE SHOULD MOVE MORE QUICKLY. AFTER THAT...DRY WEATHER IS IN THE CARDS UNTIL NEXT TUESDAY. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...FLASH FLOOD WATCH CTZ001-013-300400 MA...FLASH FLOOD WATCH FOR MAZ001-025-300400 NY...FLASH FLOOD WATCH FOR NYZ032-033-038>047-048>054-058>061-063>066-300400 VT...FLASH FLOOD WATCH FOR VTZ013>015-300400 && HWJIV
Hazardous weather outlook, Jun 29, 4:58 PM EDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 458 PM EDT WED JUN 29 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-301100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY- NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY- SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY- WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY- WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT- 458 PM EDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT FOR THE ENTIRE AREA. SCATTERED SLOW MOVING AND TRAINING THUNDERSTORMS COMBINING WITH AN EXCESSIVELY HUMID AIR MASS COULD RESULT IN LOCALIZED FLOODING...INCLUDING SMALL CREEKS AND STREAMS. A STORM OR TWO COULD BRIEFLY BECOME SEVERE...BUT FLASH FLOODING IS THE MAIN CONCERN. .DAYS TWO THROUGH SEVEN... WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY...MAINLY SOUTH AND EAST OF ALBANY...MAINLY DURING THE AFTERNOON. AT THIS TIME THESE STORMS ARE NOT EXPECTED TO SEVERE. ON FRIDAY...AS A MORE SIGNIFICANT COLD FRONT APPROACHES THE REGION...THUNDERSTORMS ARE EXPECTED TO BECOME NUMEROUS BY LATE IN THE DAY AND DURING THE EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...PLEASE REPORT ANY RAINFALL AMOUNTS OF AN INCH AND HALF OR MORE...AS WELL AS ANY OBSERVED FLOODING TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jun 29, 7:03 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
703 PM EDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM NON-TSTM WND GST WILTON 43.18N 73.75W
06/29/2005 60 MPH SARATOGA NY LAW ENFORCEMENT
TREES DOWN ON LOUDON ROAD. TREES AND WIRES DOWN ON
BALLARD ROAD.
&&
HJOHNSONLocal storm report, Jun 29, 7:05 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
705 PM EDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM NON-TSTM WND DMG BALLSTON SPA 43.01N 73.85W
06/29/2005 SARATOGA NY LAW ENFORCEMENT
TREES DOWN.
&&
HJOHNSONLocal storm report, Jun 29, 7:09 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
709 PM EDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG BALLSTON SPA 43.01N 73.85W
06/29/2005 SARATOGA NY LAW ENFORCEMENT
TREES DOWN.
0655 PM TSTM WND DMG WILTON 43.18N 73.75W
06/29/2005 SARATOGA NY LAW ENFORCEMENT
TREES DOWN ON LOUDON ROAD. TREES AND WIRES DOWN ON
BALLARD ROAD.
&&
HJOHNSONLocal storm report, Jun 29, 7:41 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
741 PM EDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM TSTM WND GST BROADALBIN 43.06N 74.20W
06/29/2005 0 MPH FULTON NY LAW ENFORCEMENT
2 TREES DOWN KNOCKING DOWN WIRES AS WELL.
&&
HJOHNSONLocal storm report, Jun 29, 7:47 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
747 PM EDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG ROCK CITY FALLS 43.06N 73.92W
06/29/2005 SARATOGA NY LAW ENFORCEMENT
TREES DOWN.
&&
HJOHNSONLocal storm report, Jun 29, 7:50 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
750 PM EDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM TSTM WND DMG AMSTERDAM 42.94N 74.19W
06/29/2005 MONTGOMERY NY LAW ENFORCEMENT
TREES AND WIRES DOWN.
&&
HJOHNSONThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:17 PM EDT | Flash Flood Warning | ALY | Albany, Schenectady | 4 hr |
Nearby
Flash Flood Warnings in New York, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.